Knowledge, Attitudes, and Practice of Clinicians Regarding Dysgeusia as a Complication of (Chemo) Radiotherapy
Related Experiment Video
Updated: Oct 13, 2026

Acupoint Application Combined with Acupressure as an Adjunctive Therapy for Chemotherapy-Induced Nausea and Vomiting
Published on: June 21, 2024
Marija Pavić1, Diana Rogga1, Irina Filipović Zore2,3
1School of Dental Medicine, University of Zagreb, Croatia.
Objectives:
To examine the current knowledge, attitudes, and everyday practice of specialists and residents treating patients with head and neck tumors about dysgeusia that developed due to chemoradiotherapy.
Materials And Methods:
Specialists and residents treating oncologic patients with head and neck tumors were distributed anonymous questionnaires, available in both physical and online formats via Google Forms. The research was authorized under the ethics protocol number 05-PA-2-5/25.
Results:
In this study, 89 respondents (mean age 39.4 ± 11.3 years) participated, comprising 62.9% men and 31.7% women, with 13.1 ± 10.8 years of work experience. A total of 36.0% of respondents were not familiar with dysgeusia at the time of their study, and 33.7% of them were not educated about dysgeusia as a complication of chemoradiotherapy. Also, 23.6% of respondents are unfamiliar with the fact that effective therapy for dysgeusia has not yet been discovered. Only 9% of respondents agreed, and 2.3% of them strongly agreed, that verified, professional information about dysgeusia is easily available. A total of 3.6% of respondents reported that they sometimes successfully treat dysgeusia with zinc supplementation, 10.1% of them reported 'usually', and 3.4% of them 'always'.
Conclusions:
Doctors who treat oncological patients often lack specific basic knowledge, attitudes, and approaches to patients in everyday practice, which vary from doctor to doctor. To ensure a high-quality approach for the patients mentioned, it is necessary to expand research on dysgeusia and improve access to professional literature.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Taste Buds and Receptors
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Nursing Ethical Principles II
Consider the following scenario, which illustrates how these principles are applied in the care of Mr. John, a fifty-year-old teacher diagnosed with metastatic liver cancer.
Initially, Mr. John's cancer...